It’s that time of year again when the sneezing, cough and wheezing hits. The stuffed up, congested and all around aches and pains comes along when the flu and cold season hits. With the myriad of choices for medications available today on the market which medicines are best for and which ones will bring about the relief you need without taking too much of everything? Here are three of the most common used medicines that actually seem to work.
Advil Cold and Sinus has the benefits of relieving the aches and pains by use of ibuprofen and relieving congestion with decongestants and antihistamines. For many, Advil relieves pains faster and longer than other pain medications so it is highly effective in relieving the many symptoms of a cold or flu. However people with asthma or peptic ulcers using any products with ibuprofen can aggravate your symptoms therefore if you have a history of complications from the use of ibuprofen should avoid using this product.
Tylenol Cold Multi Symptom has the ingredient acetaminophen that doctors have trusted for many years to treat patients safely for pain. Combined with decongestants and antihistamines, Tylenol Cold Multi Symptom is a good alternative for those who cannot take ibuprofen. Also this over the counter medication comes in a variety of forms for you to choose from, the pill or in a liquid depending on your preference. People with thyroid disease or high blood pressure should consult their doctors first before taking any product that combines antihistamines and decongestants is they could cause complications and are often encouraged to avoid multi symptom medications.
Considering that there is no cure for the common cold and flu there is an alternative for people who would rather take a homeopathic route to their road of recovery. Becoming more and more popular is a product called Airborne which has none of the ingredients commonly found in both of the products aforementioned but is an herbal alternative. In order for Airborne to be effective however, you would have to begin taking Airborne the moment you feel that you are coming down with the cold or flu and by doing so the homeopathic ingredients help support the immune system fight off the cold or flu shortening the duration and minimizing the symptoms.
No matter what you choose to help combat the cold and flu season, always contact your doctor should you believe you are having a reaction to any medication that you are taken even if it is a product that is over the counter.